MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D/B/A CREGANNA-TACTX MEDICAL EMPIRA NC RX PTCA DILATATION CATHETER; PTCA CATHETER

CREGANNA MEDICAL ALSO D/B/A CREGANNA-TACTX MEDICAL EMPIRA NC RX PTCA DILATATION CATHETER; PTCA CATHETER
Model Number 75R10325N
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of 08-february-2018 when the complaint analysis was completed, the following additional information was received; 'there was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepared as specified by the instructions for use.The product look normal when removed from its packaging.The device was properly prepped.The device prep normally (i.E.Maintain negative pressure).The contrast to saline ratio was 50-50.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance met while advancing the device.There was no excessive torqueing required.The device did not kink in the area of separation.The vessel was calcified and tortuous with 90% stenosis the lesion was not a chronic total occlusion.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was not in an acute bend.The balloon inflate normally.The maximum inflation pressure was 22 atm.There was resistance met while withdrawing the device.The product was not separated in one piece and a snare was used to remove the device that was left inside the patient.The patient is in good condition.Product analysis review the observations made during the analysis found the following: the balloon cover was not returned with the product.The stylet was not present when the product was returned for investigation.There were four major kinks observed on the catheter at 90mm, 415mm, 620mm and 895mm from the skive tip.The distal section of the catheter was not returned for analysis.Based on the investigation conducted the complaint (empira - body/shaft - separated during use) could be confirmed.The noted damage (empira - intermediate shaft - shaft separation and empira - hypotube - kinks) does correspond with damage normally associated with this type of complaint.The additional information (received january 16 2018) states that the balloon was inflated to 22atm.This is above the rated burst pressure of 20atm.The ifu states "balloon pressure should not exceed the rated burst pressure".Based on a review of the risk documentation and information available, no updates are required to the risk documentation for the empira device.There is no indication of a potential processing or design failure associated with this complaint.There was no capa, (corrective and preventative action), mrr (material review report) or deviation being generated for this lot, ce1009821 during the manufacturing process that may have contributed to the reported issue.As of 8 february 2018, when the review was completed, there was no other complaint associated with lot number ce1009821, for the as reported failure empira - body/shaft - separated during use.From the information available, there is evidence present to indicate that the device was not used per the directions for use/product label.Additional information received on 16-jan-2018 states that the balloon was inflated to 22atm.This is above the rated burst pressure of 20atm.The ifu states "balloon pressure should not exceed the rated burst pressure".Information printed on the inner and carton labels are accurate.The complaint reported has been assigned a primary as reported classification of empira - body/shaft - separated during use following completion of (b)(4) information review, the primary as analysed classification has been assigned empira - intermediate shaft - shaft separation and the secondary as analysed classification has been assigned empira - hypotube - kinks.Based on the investigation conducted the complaint (empira - body/shaft - separated during use) could be confirmed.The noted damage (empira - intermediate shaft - shaft separation and empira - hypotube - kinks) does correspond with damage normally associated with this type of complaint.The additional information (received january 16 2018) states that the balloon was inflated to 22atm.This is above the rated burst pressure of 20atm.The ifu states "balloon pressure should not exceed the rated burst pressure".The probable root-cause classification assigned to this complaint is undeterminable which is defined as 'review and analysis of all available information fails to indicate a root cause or probable root cause'.The distal portion of this device was not returned for investigation and therefore it was not possible to determine a root cause.Based on the above conclusion, no further escalation or corrective action is required at this time.We will continue to monitor for these complaint types.
 
Event or Problem Description
Initial complaint description received on 15-jan-2018 is as follows: "dr.(b)(6) was doing a pci when the empira nc balloon ruptured during post-dilatation.The catheter shaft also broke into two pieces as it was being pulled out so a snare had to be used to remove the distal portion that was disconnected from the proximal shaft.The device is available to be sent back for investigation.".
 
Additional Manufacturer Narrative
This follow-up mdr is as due to the update made on engineering complaint review; the root cause has been revised from undeterminable to 'user/use error' based on additional information received.The probable root-cause classification assigned to this complaint is 'user/ user error'.The definition of 'user/ user error' is 'confirmed through complaint investigation that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.The distal portion of this device was not returned for investigation and therefore it was not possible to determine a root cause.
 
Event or Problem Description
Initial complaint description received on (b)(6) 2018 is as follows: "dr.(b)(6) was doing a pci when the empira nc balloon ruptured during post-dilatation.The catheter shaft also broke into two pieces as it was being pulled out so a snare had to be used to remove the distal portion that was disconnected from the proximal shaft.The device is available to be sent back for investigation." the additional information (received january 16 2018) states that the balloon was inflated to 22atm.This is above the rated burst pressure of 20atm.The ifu states "balloon pressure should not exceed the rated burst pressure".

Brand Name
EMPIRA NC RX PTCA DILATATION CATHETER
Common Device Name
PTCA CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D/B/A CREGANNA-TACTX MEDICAL
1353 dell ave
campbell
ca 95008 95008
MDR Report Key7260407
Report Number3004036480-2018-00001
Device Sequence Number868905
Product Code LOX
UDI-Device Identifier00812917020848
UDI-Public(01)00812917020848(17)181231(10)CE1009821
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number75R10325N
Device Catalogue Number75R10325N
Device Lot NumberCE1009821
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date04/09/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;